Mayo Clinic Connect
I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?
Liked by coquimti, Molly MIller, farmgirl1556, kathyomaha55 ... see all
I totally agree. I see my oncologist at the end of the month so will talk to her as well. But I doubt I will do meds anytime soon. Kathy
I have been on Anastrozole for a year now. I am thinking of taking a break. The side effects are killing me. I have already been on Tamoxifen and Letrazole. The Tamoxifen caused liver damage. The letrazole side effects were so bad I could hardly walk. Now, with the Anastrozole the insomnia is terrible. Not to mention fatigue and headaches. I also have bad indigestion all the time. Has anyone else had hives or rashes on their radiated skin? I have had hives, bumps and itching just on the radiated breast side. For a year now.
Jump to this post
I also have insomnia – my oncologist recommended Tylenol PM. That helps with my joint pain too. My hands hurt SO much, this never happened before the Anastrozole (I've been on it for almost 5 months). I started exercise too – that has helped with the fatigue. I had no skin problems, I had 21 treatments, maybe you had more?
I have had some small thinning of my hair – on the front to the headband. My hair dresser said it's not noticeable. I figure if I have to lose some hair , it's a price worth paying to not have the cancer return. Male baldness runs in my family (it always comes from your mom's side) – and my Dr. said this might contribute to this also, along with the anastrozole.
I tried the Tylenol PM. It made me so jittery I thought I was going nuts. I did have 30 radiation treatments and burned pretty bad. I tell you what, if I didn't have a farm and all the chores that go along with all the animals I probably wouldn't go outside on these cold days. But after I do I always feel better. Lol
I have had hair thinning with Anastozole too.
@kathyomaha55 I was only on anastrozole for 3 weeks and in the. Morning my hands were so stiff there was no way I could bend them plus, I could barely get out of bed. It hurt so bad!
I had 20 radiation treatments and was stage 1.
I applaud your endurance! I cannot do it! But I am going to try aromasin (so) soon! Just had a hysterectomy that was also supposed to help my chances of recurrence….
I have been suffering from hives from the medications following breast cancer treatment. I was on Anastrozole for about 3 months when I started breaking out in hives. My whole body was covered. My oncologist switched me to tamoxifen, and it’s slightly better, but not much. This past weekend I was so miserable from the itching I ended up at an emergency clinic. The doctor there says it’s an allergic reaction to the cancer meds. He put me on a 7 day course of prednisone and told me to see an allergist. I can’t get an appt. to see the allergist until next month… and my next appt. with my oncologist isn’t until April 16. Sometimes I think it would have been easier to have had surgery to remove the cancer, followed up with radiation and forget taking these damn pills to prevent recurrence! Its been nearly a year of one thing after another since I was diagnosed with stage 2A!
Liked by kathyomaha55
So sorry to hear that you continue to struggle with radiation dermatitis. It is a common side effect and can even return much later (called radiation recall)… ugh. Firstly, keep that area free of cologne, anti-bacterial soap, soap in general (ask your pharmacy to order Aquanil Cleanser or Lotion, or CeraVe Hydrating Body Wash), and use clothes detergents which are free of scents and other additives (look for or order Tide Free & Pure or All Free Clear.) Also, keep the area moisturized with something which has no chemical additives.
As for the anastrozole… I agree, it's a bummer. I opted to take just half a dose and I still experience aching joints and bones (and I don't have osteoarthritis!). It worries my oncologist (the half-dose), but I remind him that recurrence also increases after taking an AI… it really is a no-win situation in my view. We each have to pick our way through the therapeutic brambles. I wish you the best outcome and, at least, calmer skin.
Hi Tina, yes, my hair has thinned but only one side so I’m retraining my hair to cover the thin spot. I’m glad you found this group; it’s been invaluable to me. Wishing you all the best.
@appaloosagal I found that it is apparently the blue dye in "pm" products like Tylenol PM that make me jittery and wide-awake. The pm part is just Benedryl. Try taking regular Tylenol and Benedryl instead. Hope it helps!
Eliza, thank you for the reccomendations for my skin. At least mine is only in one spot right now. I am the kind of person that refuses to take another pill for my side effects. My hot flashes are several an hour all day and night long. I keep a fan next to my recliner with a remote. When I have a flash I turn it on ….When I get cold I turn it off. Lol my husband can't even sleep in the bedroom I keep it so cold. 😆 I am just now 3 1/2 years in since my breast cancer was found. I am hoping to make to 5 years on the medication, but I don't think I will make it 10 years.
Just curious who suggested a hysterectomy ? I have always wondered about that due to uterine cancer and tamoxifen 😔
Gosh – I was hoping the hot flashes would lessen with time. It's only been 9 months since I had surgery. 🙁
So sorry to hear of the allergic reaction. I did have surgery and radiation – but my oncologist still wants met to take an AI for 5 to 10 yrs. I had stage 1.
version 188.8.131.52.2.7Page loaded in 0.863 seconds